MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42355
Medical Device Problem Codes Mechanics Altered (2984); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Vomiting (2144)
Date of Event 09/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the patient exhibited vomiting, and the valve needed to be readjusted.The patient's status at the time of the report was alive-no injury.Additional information received reported the patient had a fall 3 days before the re-adjustment occurred from 1 meter height.It was stated the device was re-adjusted from 1.5 where it was found to the initial 2.0.The patient was doing great without any symptoms or any other signs of adjustment issues.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the valve was explanted on (b)(6) 2018.
 
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for reflux, leak testing, and valve flux test, pressure-flow, and preimplantation.The pl settings on the valve were able to be adjusted without any interference by lab personnel.Therefore, the complaint could not be duplicated.There was proteinaceous debris noted within the interior of the valve.The instructions for use (ifu) that accompany the device cautions that ¿introduction of contaminant could result in improper performance of the shunt system.Particulate matter that enters the shunt system may result in shunt occlusion.¿ there was damage noted on the inlet connector.It is unknown how or when the damaged occurred.The ifu that accompanies the product cautions that, ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting or crushing of components¿.¿.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information confirmed that the valve was not de-regulated and then adjusted.The valve was on initial adjustment without any de-regulation.The surgeon decided to adjust the valve from the initial setting of 1.5 to 2.0 according to his therapy.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information received stated that the patient born was suffering from craniosynostosis.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information received clarified that the patient was admitted due to vomiting during the post-op period.The patient had a ct where the valve was indeed at 1.5, which matched the original adjustment of the valve.The surgeon resolved the symptoms by adjusting the valve to 2.0.On (b)(6), the patient was re-admitted urgently due to vomiting, and the valve was found de-regulated at 0.5 without exposure to mri.The valve was re-adjusted to 2.0, and the patient also had a ct.It was noted the patient had fallen 3 days before the "de-regulation" event from a height of 80-90cm.

Brand Name
STRATA NSC VALVE, SMALL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7938826
Report Number2021898-2018-00486
Device Sequence Number2052213
Product Code JXG
UDI-Device Identifier00643169466920
UDI-Public00643169466920
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K033850
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number42355
Device Catalogue Number42355
Device Lot NumberE23053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer10/30/2018
12/04/2018
01/07/2019
01/07/2019
01/18/2019
01/30/2019
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date11/14/2018
12/06/2018
01/07/2019
01/07/2019
01/23/2019
02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age8 MO